MAUDE Adverse Event Report: NOVOCURE LTD. OPTUNE

NOVOCURE LTD. OPTUNE
Model Number TFH-9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Post Operative Wound Infection (2446)
Date of Event 03/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure agrees with the prescribing physician that the events were related to concomitant bevacizumab.Other contributing factors for wound infection and wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications.Source: bevacizumab prescribing information), concomitant dexamethasone (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), underlying cancer disease, prior radiation and prior surgery affecting skin integrity.Wound infection and wound dehiscence were not reported as adverse events in the ef-11 recurrent gbm pivotal trial.In the commercial program, wound infection has been reported by <1% of patients and wound dehiscence has been reported by <1% of patients to date.
 
Event or Problem Description
Patient with recurrent glioblastoma began optune therapy on (b)(6) 2016.On (b)(6) 2016 the patient reported to their prescriber that they were experiencing pain and erythema at the craniotomy incision site (resection performed on (b)(6) 2016).Prescriber noted the left cranial incision had a quarter inch opening with minimal erythema.There was no active drainage.Optune therapy was temporarily discontinued.On (b)(6) 2016 the patient underwent wound debridement, removal of infected bone flap, and subgaleal fluid collection drain placed.Surgical culture was positive for (b)(6).The patient was discharged home on (b)(6) 2016 on intravenous cefazolin (2 g every 8 hours).At a postoperative follow-up appointment on (b)(6) 2016, the patient denied tenderness, drainage, erythema or warmth with the wound.Sutures were removed and incision was well approximated with the exception of a small area above the craniectomy defect.There was no evidence of erythema, infection or drainage.There was no opening at the site.Prescriber advised patient to restart optune therapy, avoiding the area of the scalp incision.The prescribing physician stated that the event was related to concomitant bevacizumab.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE LTD.
topaz building, sha'ar
hacarmel 4th floor
haifa, is 31905
IS  31905
MDR Report Key5695589
Report Number3009453079-2016-00073
Device Sequence Number171637
Product Code NZK
UDI-Device Identifier07290107980401
UDI-Public07290107980401
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH-9000
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Device Age4 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2016
Initial Report FDA Received Date06/02/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age51 YR
Patient Weight79